Alert archive / Texas / Beach Hazards Statements in 2016
Beach Hazards Statement 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Jan 7, 2016, 2:31 PM CST for Chambers County, Galveston County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2016, 2:31 PM CST (20:31 UTC)
- Expired
- Jan 7, 2016, 9:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Chambers County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 33 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
787 WHUS44 KHGX 072031 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 231 PM CST THU JAN 7 2016 ...POSSIBLE WAVE RUN UP ALONG THE HIGHWAY 87 AND HIGHWAY 124 INTERSECTION THIS AFTERNOON AND EVENING... .A LONG PERIOD SWELL AND ELEVATED WATER LEVELS WILL CAUSE SURF TO RUN UP HIGHER THAN NORMAL ALONG AREA BEACHES. WAVES MAY REACH THE INTERSECTION OF HIGHWAY 87 AND HIGHWAY 124 ON BOLIVAR PENINSULA LATER THIS AFTERNOON AND EVENING AROUND TIMES OF HIGH TIDE. TXZ214-238-080300- /O.NEW.KHGX.BH.S.0001.160107T2031Z-160108T0300Z/ CHAMBERS-GALVESTON- 231 PM CST THU JAN 7 2016 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED WATER LEVELS...WAVE RUN UP... AND RIP CURRENTS...IN EFFECT UNTIL 9 PM CST THIS EVENING. * HAZARDS...ELEVATED WATER LEVELS...WAVE RUN UP...AND RIP CURRENTS. * TIMING...THIS AFTERNOON AND EVENING. * LOCATION...BEACHES. * POTENTIAL IMPACTS...POSSIBLE MINOR OVERWASH AT THE INTERSECTION OF HIGHWAY 87 AND HIGHWAY 124 ON BOLIVAR PENINSULA. MODERATE RISK OF RIP CURRENTS ALONG ROCK GROINS...PIERS AND JETTIES. SWIM NEAR A LIFEGUARD. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Jan 7, 11:30 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 7, 11:30 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1130 AM CST THU JAN 7 2016
.AVIATION...
STARTING TO SEE SOME BREAKS IN THE CLOUDS ACROSS SOUTHERN PARTS OF
SE TX...BUT SUSPECT WE'LL STILL SEE SOME INTERMITTENT IFR CIGS
INTO THE EARLY AFTN UNTIL DRIER AIR ARRIVES TO AID ADDITIONAL CLEARING.
SAME HOLDS TRUE FOR AREAS NORTH OF THE METRO AREA...BUT IFR/MVFR
CIGS WILL PROBABLY DOMINATE UNTIL THEN. MCLEAR SKIES...LIGHT WINDS
AND WET GROUND WILL PROBABLY SET THE STAGE FOR FOG REDEVELOPMENT
AGAIN OVERNIGHT. NOT TOO CONFIDENT ON EVENTUAL VISBYS BUT GUIDANCE
IS GENERALLY TRENDING MORE TOWARD THE LOCALLY DENSE VARIETY AS WE
MOVE TOWARD THE MORNING HOURS. KEPT ONGOING FCST ABOUT THE SAME
BUT MAY NEED TO HIT VISBYS A BIT HARDER W/ FUTURE ISSUANCES &
AMENDMENTS, ETC. CONDITIONS SHOULD GRADUALLY IMPROVE BACK INTO VFR
TERRITORY IN THE LATE MORNING HOURS FRI. 47
&&
.PREV DISCUSSION... /ISSUED 1056 AM CST THU JAN 7 2016/
THUNDERSTORM ACTIVITY HAS WELL MOVED OUT OF THE AREA. VIS
SATELLITE AND SFC OBS SHOWING THAT FOG IS DISSIPATING AROUND THE
AREA. IT LOOKS LIKE THERE ARE SOME BREAKS IN THE CLOUDS SOUTH OF
I-10 SO SOME OF THOSE AREAS COULD HEAT UP INTO THE 70S THIS
AFTERNOON. NORTH OF I-10 WHERE CLOUD COVER WILL BE SLOW TO
ERODE...MAX TEMPS MAY ONLY REACH MID/UPPER 60S. MAIN CHANGES TO
THE FORECAST WERE TO UPDATE ONGOING TRENDS FOR WX AND TEMPS. NEXT
CHANCE OF RAIN LOOKS TO BE FRIDAY NIGHT WITH ANOTHER FAST MOVING
UPPER LEVEL SYSTEM. LOOKS LIKE MOISTURE RETURN AND INSTABILITY
WILL BE LACKING FOR ANY SEVERE WEATHER THREAT BUT STILL COULD BE A
FEW STRONG STORMS. 39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 67 50 69 46 58 / 10 0 30 40 0
HOUSTON (IAH) 70 53 72 51 63 / 10 0 30 60 10
GALVESTON (GLS) 66 57 68 55 63 / 10 0 30 60 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:00 PM CST | Special Marine Warning | HGX | 60 min | |
| Jan 6, 9:00 PM CST | Special Marine Warning | HGX | 60 min | |
| Jan 6, 9:13 PM CST | Special Weather Statement | HGX | Matagorda | 47 min |
| Jan 6, 9:48 PM CST | Special Weather Statement | HGX | Brazoria | 27 min |
| Jan 7, 2:04 AM CST | Special Weather Statement | HGX | Matagorda | 41 min |
| Jan 7, 2:53 AM CST | Special Weather Statement | HGX | Matagorda | 52 min |
| Jan 7, 2:56 AM CST | Special Marine Warning | HGX | 94 min | |
| Jan 7, 3:38 AM CST | Special Marine Warning | HGX | 67 min |
Nearby
Beach Hazards Statements in Texas, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.